MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F105M
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal carotid artery (ica) and posterior communicating artery using a benchmark 6f 071 delivery catheter (benchmark) and a non-penumbra sheath.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician noticed a bubble in the rotating hemostasis valve (rhv) and found that the proximal portion of the benchmark was bent and was leaking from the location of the bend.Therefore, the benchmark was removed.The procedure was completed using a new benchmark and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark revealed that the catheter was kinked underneath the strain relief.If the benchmark is forcefully manipulated at an extreme angle during use, damage such as a kink and subsequent leak may occur.During decontamination bubbles were observed coming from underneath the strain relief at the kinked location.Further evaluation of the returned benchmark revealed additional kinks throughout the catheter shaft and a fracture.This damage was likely incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11178444
Report Number3005168196-2021-00091
Device Sequence Number14020912
Product Code DQY
UDI-Device Identifier00814548014043
UDI-Public00814548014043
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model NumberBMK6F105M
Device Catalogue NumberBMK6F105M
Device Lot NumberF99325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Date Report Sent to FDA01/01/2005